Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 149, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 4, 1995, 6:16 PM CDT for Bourbon County, Crawford County, Kansas. It was in force for 59 min.
The area
The counties it named.
The facts
- Issued
- Jul 4, 1995, 6:16 PM CDT (23:16 UTC)
- Expired
- Jul 4, 1995, 7:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Bourbon County, KS, Crawford County, KS
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2303 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 042316 RRA SVRICT KSC011-037-050015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 616 PM CDT TUE JUL 4 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 715 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST KANSAS ...BOURBON COUNTY...CRAWFORD COUNTY AT 616 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR WALNUT... OR 20 MILES NORTHWEST OF PITTSBURG. THIS STORM WAS MOVING NORTHEAST AT 30 MPH AND WILL REACH HEPLER AND HIATVILLE BY 630 PM. WINDS IN EXCESS OF 60 MPH AND HAIL SIZE UP TO 1 INCH IN DIAMETER CAN BE EXPECTED WITH THIS STORM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:17 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 4, 4:17 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED WORDING NATIONAL WEATHER SERVICE WICHITA KS 417 PM CDT TUE JUL 4 1995 MAIN PROBLEM WILL BE WHERE THE STORMS WILL DEVELOP TONIGHT. LTST SFC ANALYSIS SHOWING FRONTAL BOUNDARY INTERSECTING CENTRAL PART OF THE STATE. BOTH MODELS BOTH HAVE A GOOD FEEL ON THE SITUATION WITH THE LOW SLOWLY MAKING ITS WAY EASTWARD. FEEL LIKE MOST OF STRONGEST ACTIVITY WILL BE EAST OF THE FRONTAL BOUNDARY WITH LESS SVR ACTIVITY WEST OF THE BOUNDARY. BEST INSABILITY APPEARS TO BE IN THE SE WITH LI-11...BUT THE LESSER CAP...MOISTURE CONV...AND GOOD SPEED SHEAR IN THE UPPER LEVELS APPEARS TO BE OVER CENTRAL KANSAS WHICH IS CLOSEST TO THE BETTER DYNAMICS. THIS AREA WILL BE THE FOCUS FOR THE INITIAL DEVELOPMENT THIS EVENING. THEN THIS AREA WILL GRADUALLY HEAD EAST TOWARDS THE SE LATER TNGT. WILL SPLIT GUIDANCE ON TEMPS. RSL 54/85 32 SLN 54/84 42 ICT 63/87 43 HUT 63/88 32 CNU 65/85 64 COX
In the hours before
Special weather statement, Jul 4, 12:54 PM CDT, 5 hours 22 minutes before
KSZ032-033-047>053-067>073-082-083-091>101-041900- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST KANSAS NATIONAL WEATHER SERVICE WICHITA KANSAS 1200 AM CST TUE JUL 4 1995 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL KANSAS: BARTON COWLEY HARVEY MARION RENO SEDGWICK BUTLER ELLSWORTH KINGMAN MC PHERSON RUSSELL SUMNER CHASE HARPER LINCOLN RICE SALINE AND IN SOUTHEAST KANSAS: ALLEN CHEROKEE GREENWOOD NEOSHO BOURBON CRAWFORD LABETTE WILSON CHAUTAUQUA ELK MONTGOMERY WOODSON SYNOPSIS: A COLD FRONT ASSOCIATED WITH A LOW MOVING THROUGH NEBRASKA AND IOWA WILL BE STRETCHED ACROSS EASTERN KANSAS TODAY AND TONIGHT. THE AIRMASS AHEAD OF THE FRONT WILL BE MOIST AND EXTREMELY UNSTABLE AND THUNDERSTORMS SHOULD DEVELOP ALONG AND AHEAD OF THE FRONT BEGINNING EARLY THIS AFTERNOON. THE BEST CHANCE OF SEVERE WEATHER WILL BE ALONG AND EAST OF A MARION TO WICHITA LINE THIS AFTERNOON AND THEN ACROSS SOUTHEAST KANSAS TONIGHT. AREAS WEST OF THE ABOVE LINE WILL SEE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WITH JUST A SLIGHT POSSIBILITY THAT THEY WILL 2BE SEVERE. STORM SPOTTERS MAY BE NEEDED ACROSS SOUTHCENTRAL AND SOUTHEAST KANSAS THIS AFTERNOON AND WILL LIKELY BE NEEDED ACROSS SOUTHEAST KANSAS TONIGHT. STRAHAN
Special weather statement, Jul 4, 5:02 PM CDT, 1 hour 14 minutes before
KSZ032-068-083-092-042300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 502 PM CDT TUE JUL 4 1995 ...TORNADO WATCH #703 HAS BEEN CANCELLED FOR HARVEY...SEDGWICK...AND SUMNER COUNTIES IN SOUTH CENTRAL KANSAS... ...SEVERE THUNDERSTORM WATCH #704 HAS BEEN CANCELLED FOR RUSSELL COUNTY IN CENTRAL KANSAS... THE THREAT FOR SEVERE WEATHER NO LONGER EXIST IN THESE COUNTIES. THEREFORE...TORNADO WATCH #703 HAS BEEN CANCELLED FOR HARVEY...SEDGWICK...AND SUMNER COUNTIES IN SOUTH CENTRAL KANSAS. ALSO SEVERE THUNDERSTORM WATCH #704 HAS BEEN CANCELLED FOR RUSSELL COUNTY IN CENTRAL KANSAS. COX : _.BJT3b;r~KfN7>2wN*2RTfR^b2VV>4zd<fP
Special weather statement, Jul 4, 5:04 PM CDT, 1 hour 12 minutes before
KSZ032-068-083-092-042300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 502 PM CDT TUE JUL 4 1995 ...TORNADO WATCH #703 HAS BEEN CANCELLED FOR HARVEY...SEDGWICK...AND SUMNER COUNTIES IN SOUTH CENTRAL KANSAS... ...SEVERE THUNDERSTORM WATCH #704 HAS BEEN CANCELLED FOR RUSSELL COUNTY IN CENTRAL KANSAS... THE THREAT FOR SEVERE WEATHER NO LONGER EXIST IN THESE COUNTIES. THEREFORE...TORNADO WATCH #703 HAS BEEN CANCELLED FOR HARVE Y...SEDGWICK...AND SUMNER COUNTIES IN SOUTH CENTRAL KANSAS. ALSO SEVERE THUNDERSTORM WATCH #704 HAS BEEN CANCELLED FOR RUSSELL COUNTY IN CENTRAL KANSAS. COX
Special weather statement, Jul 4, 6:10 PM CDT, 6 minutes before
KSZ032-068-083-092-050000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 610 PM CDT TUE JUL 4 1995 ...TORNADO WATCH #703 HAS BEEN CANCELLED FOR ALL OF SOUTH CENTRAL KANSAS... TORNADO WATCH #703 HAS BEEN CANCELLED FOR ALL OF SOUTH CENTRAL KANSAS. THE THREAT OF SEVERE WEATHER HAS MOVE EAST OF THE AREA AND CHASE...MARION... BUTLER AND COWLEY COUNTIES ARE NO LONGER UNDER THE WATCH. SCATTERED SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE ACROSS THE AREA LATER THIS EVENING...BUT AT THIS TIME THEY ARE NOT EXPECTED TO BE SEVERE. ROSNER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:22 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 68 min |
| Jul 3, 8:51 PM CDT | Tornado Warning | ICT | Saline | 69 min |
| Jul 3, 9:13 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 62 min |
| Jul 3, 10:01 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 59 min |
| Jul 3, 10:10 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 65 min |
| Jul 3, 10:12 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 63 min |
| Jul 3, 10:48 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 35 min |
| Jul 3, 10:51 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 69 min |
| Jul 3, 11:14 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 36 min |
| Jul 4, 12:04 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno | 56 min |
| Jul 4, 12:17 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 58 min |
| Jul 4, 12:34 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 56 min |
| Jul 4, 12:56 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 64 min |
| Jul 4, 12:56 AM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 64 min |
| Jul 4, 3:41 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 34 min |
| Jul 4, 4:19 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 56 min |
| Jul 4, 4:44 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 61 min |
| Jul 4, 5:28 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 62 min |
| Jul 4, 5:41 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 64 min |
| Jul 4, 6:04 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 56 min |
| Jul 4, 6:30 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 60 min |
| Jul 4, 6:59 PM CDT | Tornado Warning | ICT | Neosho | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.